MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. POWERWIRE RADIOFREQUENCY GUIDEWIRE KIT; PERCUTANEOUS CATHETER

BAYLIS MEDICAL COMPANY INC. POWERWIRE RADIOFREQUENCY GUIDEWIRE KIT; PERCUTANEOUS CATHETER
Model Number EWK35-250-12-6A-30-05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
During a procedure in which the powerwire radiofrequency guidewire kit was used, it was suspected that a tamponade occurred.The physician attempted to cross an occluded superior vena cava (svc) with the powerwire and was successful.Fifteen minutes later, while introducing other wires, sheaths and a balloon into the patient, the patient's status deteriorated and a code was called.The physician believed that a tamponade occurred.Various healthcare professionals were called to assist with the complication.Chest compressions were performed on the patient.The patient regained their pulse and was reported to now be doing fine.There is no evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical device were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
POWERWIRE RADIOFREQUENCY GUIDEWIRE KIT
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key9548583
Report Number9710452-2020-00001
Device Sequence Number2282553
Product Code PDU
UDI-Device Identifier00685447001072
UDI-Public(01)00685447001072(17)220328(10)EKFA040419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101615
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberEWK35-250-12-6A-30-05
Device Lot NumberEKFA040419
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;